Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.21/5135
Título: On chaos, transient chaos and ghosts in single populations models with allee effects
Autor: Duarte, Jorge
Januário, Cristina
Martins, Nuno
Sardanyés, Josep
Palavras-chave: Allee Effects
Chaos
Extinction Transients
Scaling Laws
Single Species Dynamics
Theoretical Ecology
Topological Entropy
Data: Ago-2012
Editora: Pergamon-Elsevier
Citação: DUARTE, J.; JANUÁRIO, C.; MARTINS, N.; SARDANYES, J. – On chaos, transiente chaos and ghosts in single populations models with allee effects. Nonlinear Analysis-Real World Applications. ISSN: 1468-1218. Vol. 13, nr. 4 (2012), pp. 1674-1661.
Resumo: Density-dependent effects, both positive or negative, can have an important impact on the population dynamics of species by modifying their population per-capita growth rates. An important type of such density-dependent factors is given by the so-called Allee effects, widely studied in theoretical and field population biology. In this study, we analyze two discrete single population models with overcompensating density-dependence and Allee effects due to predator saturation and mating limitation using symbolic dynamics theory. We focus on the scenarios of persistence and bistability, in which the species dynamics can be chaotic. For the chaotic regimes, we compute the topological entropy as well as the Lyapunov exponent under ecological key parameters and different initial conditions. We also provide co-dimension two bifurcation diagrams for both systems computing the periods of the orbits, also characterizing the period-ordering routes toward the boundary crisis responsible for species extinction via transient chaos. Our results show that the topological entropy increases as we approach to the parametric regions involving transient chaos, being maximum when the full shift R(L)(infinity) occurs, and the system enters into the essential extinction regime. Finally, we characterize analytically, using a complex variable approach, and numerically the inverse square-root scaling law arising in the vicinity of a saddle-node bifurcation responsible for the extinction scenario in the two studied models. The results are discussed in the context of species fragility under differential Allee effects. (C) 2011 Elsevier Ltd. All rights reserved.
Peer review: yes
URI: http://hdl.handle.net/10400.21/5135
DOI: 10.1016/j.nonrwa.2011.11.022
ISSN: 1468-1218
Aparece nas colecções:ISEL - Matemática - Artigos



FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote Degois 

Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.